Scleroderma & Raynaud's UK (SRUK)

Mycophenolate

Hi All! I was diagnosed with Systemic Scleroderma with Raynaud’s eight months ago. I have a strongly positive ANA raised ESR and anaemia,GAVE (watermelon stomach)...for which I had an endoscopy and argon diathermy last month and to be repeated next month!

My Rheumatologist has suggested that I start taking Mycophenolate and I have an appointment to see a nurse specialist to explain how to take it. My question is has anyone out there taken this and how did they get on?

I would really welcome your experience!

Many thanks

Viv

21 Replies
oldestnewest

Hi, I have been taking Mycophenolate for a few years now, and have not had any issues with it. I take 1000mg, twice a day.

1 like
Reply

It didn’t agree with me at all and I had to stop taking it (with my doctors agreement) It made my bones hurt x

1 like
Reply

I take 500mg three times a day. I had some problems when I had to increase the dose up to 1500 mg from 500mg, and I think it has affected my digestion, although my rheumatologist disagrees....apart from that I'm feeling well on it, my symptoms are stable, and my Raynaulds has got a little better. I also take hydroxychloroquine 200mg a day..oh I have limited scleroderma. I hope this helps....Wendy

1 like
Reply

Hi wendy. Am wondering: in what way do you think myco is affecting your digestion?

Am wondering because Rheumatology may increase my daily myco from 1000mg to 1500 soon. I’ve been responding v positively to 1000mg myco for 4 years now, but am in need of higher immunosuppression - so we either increase my daily prednisolone or my myco.

Coco

1 like
Reply

Hi Coco,

I've become sensitive to things like whole grain especially in bread, and milk products, and food seems to go through my system quickly. This has only been the case since I increased the dose from 500mgs to 1500 mgs. I am waiting for a colonoscopy appointment to check it out, as my gp felt it needed investigating. It may all be co-incidence, but the timing was very close....this has been the case since last January, when I went up to 1500mgs, almost immediately I had an upset stomach.....so I'm just going with my instinct on it, just relieved the GPS has acted, although not looking forward to the procedure!

Wendy

2 likes
Reply

Thanks v much wendy...for what it’s worth, a friend of mine had a diarrhoea-type reaction to myco cellcept...so our rheumy switched her to myfortic and she was fine

Hope you’ll let us know how you get on 😘🍀

2 likes
Reply

That's interesting Coco.....I will run that past my Rheumatologist....and I'll post 're the procedure outcome...

Best wishes

Wendy

1 like
Reply

Hi,

I have been on Mycophenolate for 7 months and it has helped manage my systemic sclerosis (diffuse) - not had any major side effects - I take 2000g a day. Also take nifidipine for the raynards.

1 like
Reply

Hi Naila

Did you get any side effects from the nifedipine? My fingers are constantly cold but it's not like they go blue or anything.

Reply

Hi Lilajoe,

I dont get any side effects but the tops of my fingers turn blue when my hands are cold. They still tight but slightly better!

1 like
Reply

Thanks for that! It helps to know what to expect, good and bad!

Reply

Mycophenolate has helped to stabilise my diffuse scleroderma . I take 2000mg per day built up slowly in 500mg doses. Wouldn't be without it and have managed to reduce my Prednisolone from 10mg to 5mg. I hope it works well for you too. X

Reply

Thank you for your response. At least you have had a good result from it.

I go to see the nurse specialist on 24th!

Reply

Yes I have been taking it for over a year now and it helps. I also take cellcept and low dose steroids.

1 like
Reply

Thanks for the positive response. It makes me feel more reassured!

1 like
Reply

Good luck misty...i hope you’ll let us know how things go 😘🍀😘🍀 coco

Reply

I’ve been taking Mycophenolate for my systemic version of Sjögren’s for 13 months now, having failed to tolerate four others. I’m on the maximum dose of 1500 twice daily and tolerate it very well.

1 like
Reply

Thank you. I’ve had mostly positive replies.

I’ll let you know how I get on!

1 like
Reply

For what it's worth I took Mycophenolate for 18 months resulting in 6 horrendous weeks of sickness and diahorria like Iv never had before. Seems the conclusion was that I had a severe reaction to it!!! Now off the drug and feeling much better than Iv felt in two years!!

Reply

Did you have the runs and sickness right from the start of the Mycophenolate or after a while on it? Just so I can be prepared!!

Thanks

Reply

After 18 months on it!!! It was horrendous, I couldn't leave the house!

1 like
Reply

You may also like...